Economics at your fingertips  

An Alternative Approach to Modeling and Forecasting Seasonal Time Series

Fabio Canova ()

Journal of Business & Economic Statistics, 1992, vol. 10, issue 1, 97-108

Abstract: This article proposes an alternative methodology for modeling and forecasting seasonal series. The approach is in the Bayesian autoregression tradition pioneered by Doan, Litterman, and Sims and builds seasonality directly into the prior of the coefficients of the model by means of a set of uncertain linear restrictions. As an illustration, the method is applied to 10 U.S. quarterly macroeconomic series. For each series, the author compares the forecasting performance of a univariate time-varying autoregressive model with seasonality built in the prior of the coefficients with five other widely used models.

Date: 1992
References: Add references at CitEc
Citations: View citations in EconPapers (7) Track citations by RSS feed

There are no downloads for this item, see the EconPapers FAQ for hints about obtaining it.

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link:

Ordering information: This journal article can be ordered from

Access Statistics for this article

Journal of Business & Economic Statistics is currently edited by Jonathan H. Wright and Keisuke Hirano

More articles in Journal of Business & Economic Statistics from American Statistical Association
Bibliographic data for series maintained by Christopher F. Baum ().

Page updated 2019-07-30
Handle: RePEc:bes:jnlbes:v:10:y:1992:i:1:p:97-108